Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 28, NWS Tulsa, OK

March 23, 2016Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 23, 2016, 11:04 PM CDT for Carroll County, Arkansas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2016, 11:04 PM CDT (04:04 UTC)
Expired
Mar 23, 2016, 11:20 PM CDT
In force
16 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

County Carroll County, AR

The radar

The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 5:37 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

271 
WUUS54 KTSA 240404
SVRTSA
ARC015-240445-
/O.NEW.KTSA.SV.W.0028.160324T0404Z-160324T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1104 PM CDT WED MAR 23 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CARROLL COUNTY IN NORTHWESTERN ARKANSAS...

* UNTIL 1145 PM CDT

* AT 1104 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
  CLIFTY...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BERRYVILLE...                     EUREKA SPRINGS...
  BEAVER...                         URBANETTE...
  GRANDVIEW...                      BLUE EYE...
  OAK HILL...                       PLEASANT RIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3630 9372 3631 9381 3633 9385 3650 9376
      3650 9333
TIME...MOT...LOC 0404Z 226DEG 39KT 3630 9380 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$
1 follow-up statement
886 
WWUS54 KTSA 240420
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1120 PM CDT WED MAR 23 2016

ARC015-240430-
/O.CAN.KTSA.SV.W.0028.000000T0000Z-160324T0445Z/
CARROLL AR-
1120 PM CDT WED MAR 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARROLL COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHWESTERN ARKANSAS.

LAT...LON 3630 9372 3631 9381 3633 9385 3650 9376
      3650 9333
TIME...MOT...LOC 0419Z 226DEG 39KT 3643 9364 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 9:00 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 23, 9:00 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
900 PM CDT WED MAR 23 2016

.DISCUSSION...
Scattered severe thunderstorms continue across portions of eastern
Oklahoma, mainly east of a Miami to McAlester line.  The dryline has
stalled near a KBVO TO KSNL line with a cold front lurking to the
west across central Oklahoma. The front will begin to surge into
the area this evening and is expected to catch up with the line of
thunderstorms around 11 pm. This will allow the thunderstorms to
become more linear in nature. Expect the severe threat to end around
midnight with some lingering showers and thunderstorms continuing into
the overnight hours.

Will allow the Red Flag Warning to expire at 9 pm and will continue
the wind advisory until 1 am. Will continue to make adjustments to the
grids for tonight as the event wears on.

&&

.TSA Watches/Warnings/Advisories...
OK...Freeze Watch from late Thursday night through Friday morning for
     OKZ054>059-061>063-068-069.

     Wind Advisory until 1 AM CDT Thursday for OKZ054>071-073.

AR...Freeze Watch from late Thursday night through Friday morning for
     ARZ001-002-010-011-019-020.

     Wind Advisory until 1 AM CDT Thursday for ARZ001-010.

&&

SHORT TERM...10
Hazardous weather outlook, Mar 23, 10:01 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT WED MAR 23 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1001 PM CDT WED MAR 23 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA INTO WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO MARCH TO THE EAST-NORTHEAST
OUT OF SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS AS WE MOVE INTO THE
OVERNIGHT HOURS. SOME OF THE STORMS WILL BE STRONG TO SEVERE UNTIL
AROUND MIDNIGHT WITH LARGE HAIL THE MAIN CONCERN. HOWEVER...STRONG
GUSTY WINDS AND EVEN A TORNADO ARE POSSIBLE. THE THUNDERSTORM THREAT
ENDS AS A COLD FRONT MOVES THROUGH THIS EVENING INTO OVERNIGHT HOURS.

WINDS WILL CONTINUE TO GUST TO AROUND 40 MPH AND SHIFTING TO THE WEST-
NORTHWEST BEHIND THE COLD FRONT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
GUSTY NORTHWESTERLY WINDS WILL CONTINUE ON THURSDAY
AS THE STRONG STORM SYSTEM MOVES EAST OF THE AREA.
THE NEXT STORM SYSTEM ARRIVES OVER THE WEEKEND WITH
INCREASING THUNDERSTORM CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 23, 9:55 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
955 PM CDT WED MAR 23 2016

OKZ049-053-240345-
PUSHMATAHA OK-CHOCTAW OK-
955 PM CDT WED MAR 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHOCTAW AND CENTRAL
PUSHMATAHA COUNTIES UNTIL 1045 PM CDT...

AT 955 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF KOSOMA TO 3 MILES EAST OF SOPER...AND
MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
ANTLERS...                        RATTAN...
HUGO LAKE STATE PARK...           SNOW...
MESSER...                         KENT...
CLOUDY...                         NASHOBA...
OLETA...                          SPEER...
CORINNE...                        APPLE...
DELA...                           SOBOL...
FINLEY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN OKLAHOMA.

LAT...LON 3402 9567 3441 9559 3467 9494 3451 9497
      3450 9505 3425 9505 3424 9515 3405 9516
TIME...MOT...LOC 0255Z 246DEG 38KT 3437 9555 3402 9563
Local storm report, Mar 23, 10:12 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1012 PM CDT WED MAR 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     TSTM WND GST     HEAVENER                34.89N 94.60W
03/23/2016  E60 MPH          LE FLORE           OK   EMERGENCY MNGR

1006 PM     TSTM WND GST     HEAVENER                34.89N 94.60W
03/23/2016  E60 MPH          LE FLORE           OK   EMERGENCY MNGR

            60 TO 70 MPH

&&

AEJ
Local storm report, Mar 23, 10:16 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1016 PM CDT WED MAR 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             HOWE                    34.95N 94.64W
03/23/2016  E0.50 INCH       LE FLORE           OK   EMERGENCY MNGR

            DIME HAIL IN HOWE

&&

AEJ
Special weather statement, Mar 23, 10:27 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1027 PM CDT WED MAR 23 2016

OKZ049-076-240400-
PUSHMATAHA OK-LE FLORE OK-
1027 PM CDT WED MAR 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LE FLORE AND EASTERN
PUSHMATAHA COUNTIES UNTIL 1100 PM CDT...

AT 1026 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF NASHOBA TO 6 MILES EAST OF OLETA...
AND MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
ALBION...                         MUSE...
OCTAVIA...                        WHITESBORO...
NASHOBA...                        HONOBIA...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN OKLAHOMA.

LAT...LON 3420 9526 3459 9525 3488 9467 3451 9466
      3451 9504 3425 9505 3424 9515 3421 9515
TIME...MOT...LOC 0326Z 242DEG 47KT 3454 9522 3420 9523
Local storm report, Mar 23, 10:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 PM CDT WED MAR 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     HAIL             PRAIRIE GROVE           35.98N 94.32W
03/23/2016  E1.00 INCH       WASHINGTON         AR   EMERGENCY MNGR

&&

SFP
Local storm report, Mar 23, 10:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1054 PM CDT WED MAR 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     HAIL             2 WNW FAYETTEVILLE      36.07N 94.19W
03/23/2016  E0.75 INCH       WASHINGTON         AR   STORM CHASER

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 9:09 PM CDTSpecial Weather StatementTSABenton36 min
Mar 23, 9:13 PM CDTSevere Thunderstorm WarningTSACrawford47 min
Mar 23, 10:03 PM CDTSevere Thunderstorm WarningTSAWashington27 min
Mar 23, 10:05 PM CDTTornado WarningTSAWashington25 min
Mar 23, 10:10 PM CDTSevere Thunderstorm WarningTSASebastian35 min
Mar 23, 10:16 PM CDTTornado WarningTSAWashington29 min
Mar 23, 10:37 PM CDTTornado WarningTSABenton, Madison, Washington38 min
Mar 23, 10:42 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian63 min
Mar 24, 3:09 AM CDTFreeze WarningTSABenton, Carroll, Madison, Washington30 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.